In the last 48 hours, the Peterborough Police Service has attended the scenes of three suspected illicit drug related accidental overdoses. The three deaths are unrelated.
The Peterborough Police Service would like to remind the public of the risks of using drugs, particularly opioids. City and area residents need to be warned about the potential dangers when using illicit substances, especially when it is unknown what may be mixed with them or their potential strength. It has been reported across Canada that Fentanyl has been mixed with many illicit drugs. Fentanyl is a synthetic, short-acting analgesic and sedative.
If an individual is going to use a drug, it is suggested that they consider doing so in the presence of another person for safety and that there is Naloxone present. Naloxone is an opioid antidote that can reverse an overdose. Naloxone, once administered, can last for approximately 20 minutes to one hour, depending on the strength of the opioid, which allows an individual that may have overdosed to be treated medically.
Naloxone is available free of charge from numerous pharmacies, The Health Unit at 185 King Street and from PARN at 159 King Street.
If you suspect someone has overdosed on drugs it is of utmost importance that you call 911 immediately for medical assistance.
For more information relating to opiates and Naloxone please visit peterboroughdrugstrategy.com.